Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 86, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Dec 6, 2017, 7:04 AM EST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2017, 7:04 AM EST (12:04 UTC)
- Expired
- Dec 9, 2017, 10:00 AM EST
- In force
- 3 days
- Issued by
- NWS Northern Indiana
The text
As transmitted.
887 WHUS73 KIWX 061204 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 704 AM EST WED DEC 6 2017 LMZ043-046-062015- /O.EXP.KIWX.GL.W.0019.000000T0000Z-171206T1200Z/ /O.NEW.KIWX.SC.Y.0086.171206T1204Z-171208T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 704 AM EST WED DEC 6 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. * WINDS...WEST TO NORTHWEST WINDS AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES...3 TO 7 FEET...OCCASIONALLY TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
12 follow-up statements
282 WHUS73 KIWX 061603 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1103 AM EST WED DEC 6 2017 LMZ043-046-070015- /O.CON.KIWX.SC.Y.0086.000000T0000Z-171208T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1103 AM EST WED DEC 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... * WINDS...WEST TO NORTHWEST WINDS AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES...3 TO 7 FEET...OCCASIONALLY TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
309 WHUS73 KIWX 062015 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 315 PM EST WED DEC 6 2017 LMZ043-046-070415- /O.CON.KIWX.SC.Y.0086.000000T0000Z-171208T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 315 PM EST WED DEC 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... * WINDS...WEST TO NORTHWEST WINDS AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TONIGHT. 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THURSDAY AND THURSDAY NIGHT. * WAVES...4 TO 7 FEET...OCCASIONALLY TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
559 WHUS73 KIWX 070303 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1003 PM EST WED DEC 6 2017 LMZ043-046-071115- /O.EXT.KIWX.SC.Y.0086.000000T0000Z-171209T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1003 PM EST WED DEC 6 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST FRIDAY... * WINDS...WEST TO NORTHWEST WINDS AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TONIGHT. 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THURSDAY AND THURSDAY NIGHT...SHIFTING TO THE SOUTHWEST FOR FRIDAY. * WAVES...4 TO 7 FEET...OCCASIONALLY TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
026 WHUS73 KIWX 070910 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 410 AM EST THU DEC 7 2017 LMZ043-046-071715- /O.CON.KIWX.SC.Y.0086.000000T0000Z-171209T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 410 AM EST THU DEC 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST FRIDAY... * WINDS...WEST AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS... SHIFTING SOUTHWEST FRIDAY. * WAVES...3 TO 7 FEET...OCCASIONALLY TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
324 WHUS73 KIWX 071538 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1038 AM EST THU DEC 7 2017 LMZ043-046-072345- /O.CON.KIWX.SC.Y.0086.000000T0000Z-171209T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1038 AM EST THU DEC 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST FRIDAY... * WINDS...WEST AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS... SHIFTING SOUTHWEST FRIDAY. * WAVES...3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
120 WHUS73 KIWX 071945 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 245 PM EST THU DEC 7 2017 LMZ043-046-080345- /O.EXT.KIWX.SC.Y.0086.000000T0000Z-171209T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 245 PM EST THU DEC 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST SATURDAY... * WINDS...WEST AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS... SHIFTING SOUTHWEST FRIDAY AND FRIDAY NIGHT. NORTHWEST TO 30 KNOTS ON SATURDAY. * WAVES...3 TO 7 FEET BUILDING TO 8 TO 12 FEET SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
289 WHUS73 KIWX 080343 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1043 PM EST THU DEC 7 2017 LMZ043-046-081145- /O.CON.KIWX.SC.Y.0086.000000T0000Z-171209T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1043 PM EST THU DEC 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST SATURDAY... * WINDS...WEST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS... SHIFTING SOUTHWEST FRIDAY AND FRIDAY NIGHT. NORTHWEST TO 30 KNOTS ON SATURDAY. * WAVES...3 TO 6 FEET BUILDING TO 8 TO 12 FEET SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
430 WHUS73 KIWX 080847 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 347 AM EST FRI DEC 8 2017 LMZ043-046-081700- /O.EXT.KIWX.SC.Y.0086.000000T0000Z-171209T1500Z/ /O.NEW.KIWX.GL.A.0013.171209T1500Z-171210T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 347 AM EST FRI DEC 8 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS...SOUTHWEST 15 TO 25 KNOTS TODAY AND TONIGHT BECOMING NORTHWEST 20 TO 30 KNOTS SATURDAY INTO SATURDAY EVENING. GUSTS UP TO 40 KNOT GALES SATURDAY, AND UP TO 35 KNOT GALES SATURDAY EVENING. * WAVES...3 TO 7 FEET BUILDING TO 8 TO 14 FEET SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ MCD
582 WHUS73 KIWX 081604 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1104 AM EST FRI DEC 8 2017 LMZ043-046-090015- /O.CON.KIWX.SC.Y.0086.000000T0000Z-171209T1500Z/ /O.UPG.KIWX.GL.A.0013.171209T1500Z-171210T0300Z/ /O.NEW.KIWX.GL.W.0020.171209T1500Z-171210T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1104 AM EST FRI DEC 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... ...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 10 AM TO 10 PM EST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 15 TO 25 KNOTS TODAY AND TONIGHT BECOMING NORTHWEST 20 TO 30 KNOTS SATURDAY INTO SATURDAY EVENING. GUSTS TO 40 KNOT GALES SATURDAY, AND TO 35 KNOT GALES SATURDAY EVENING. * WAVES...3 TO 7 FEET BUILDING TO 8 TO 14 FEET SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
239 WHUS73 KIWX 082035 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 335 PM EST FRI DEC 8 2017 LMZ043-046-090445- /O.CON.KIWX.SC.Y.0086.000000T0000Z-171209T1500Z/ /O.CON.KIWX.GL.W.0020.171209T1500Z-171210T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 335 PM EST FRI DEC 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM EST SATURDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS VEERING NORTHWEST 20 TO 30 KNOTS SATURDAY INTO SATURDAY EVENING. GUSTS TO 40 KNOT GALES SATURDAY, AND TO 35 KNOT GALES SATURDAY EVENING. * WAVES...3 TO 7 FEET BUILDING TO 8 TO 14 FEET SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
901 WHUS73 KIWX 090305 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1005 PM EST FRI DEC 8 2017 LMZ043-046-091100- /O.CON.KIWX.SC.Y.0086.000000T0000Z-171209T1500Z/ /O.CON.KIWX.GL.W.0020.171209T1500Z-171210T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1005 PM EST FRI DEC 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM EST SATURDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS VEERING NORTHWEST 20 TO 30 KNOTS SATURDAY. GUSTS TO 40 KNOT GALES SATURDAY, AND TO 35 KNOT GALES SATURDAY EVENING. * WAVES...3 TO 7 FEET BUILDING TO 8 TO 14 FEET SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
626 WHUS73 KIWX 090854 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 354 AM EST SAT DEC 9 2017 LMZ043-046-091700- /O.CON.KIWX.SC.Y.0086.000000T0000Z-171209T1500Z/ /O.CON.KIWX.GL.W.0020.171209T1500Z-171210T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 354 AM EST SAT DEC 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... * WINDS...SOUTHWEST WIND 15 TO 25 KNOTS VEERING NORTHWEST AT 20 TO 30 KNOTS BY LATE THIS MORNING. WINDS INCREASING TO GALES TO 35 KNOTS IN THE AFTERNOON. GUSTS UP TO 40-45 KNOT GALES IN THE AFTERNOON. NORTHWEST WIND TO 30 KNOTS BACKING WEST 15 TO 20 KNOTS AFTER MIDNIGHT. GUSTS UP TO 35 KNOT GALES THROUGH MIDNIGHT. * WAVES...3 TO 6 FEET THIS MORNING BUILDING TO 12 TO 16 FEET LATE THIS AFTERNOON AND TONIGHT. WAVES DECREASING TO 3 TO 6 FEET BY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 6:44 AM EST, 20 minutes earlier.
Area forecast discussion, Dec 6, 6:44 AM EST, 20 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 644 AM EST Wed Dec 6 2017 .SYNOPSIS... Issued at 423 AM EST Wed Dec 6 2017 A few flurries are possible this morning. Otherwise it will be breezy with high temperatures in the middle to upper 30s by mid day and slowly falling temperatures late this afternoon. Lake effect snow showers will bring the first snow accumulations of the season to the snow belt region tonight into Thursday. Locations north of the toll road could see total accumulations range from 1 to 4 inches by Thursday evening. It will remain cold through the weekend with highs around 30 and lows in the upper teens to lower 20s. Snow looks likely again late Friday night into Saturday with some accumulations possible. && .SHORT TERM...(Today and Tonight) Issued at 423 AM EST Wed Dec 6 2017 Series of short waves to impact the area this period with lake effect response developing this evening into Thursday. Water vapor shows first weak short wave wrapping eastward on backside of main upper low situated near James Bay. IR shows area of clouds associated with this feature streaming east but surface obs in recent hours show little in way of pcpn reaching ground despite light returns on regional radar mosaic. Given dry lower levels and weak forcing only expecting some flurries early this morning and possible sprinkles east mid to late morning as wave departs. Otherwise skies becoming cloudy early this morning then clearing away from Lake Michigan late morning into the afternoon hours with subsidence and further drying behind this wave. Lake effect snow showers become focus for tonight as secondary cold front is forced through the region associated with a stronger short wave. Secondary surge of colder air plunges across the Lake tonight with delta Ts climbing into the mid 20s with brief window of deeper synoptic moisture and saturated Dendritic growth zone. Inversion hovers around 5-6kft and coupled with NW flow should keep snow showers in more of multi-band formation with brief, heavier squalls. Activity should begin to pick up in the evening and continue overnight with intensity peaking near 12z Thu. Still expecting a general 1 to 2 inches tonight with a localized 3 inch not out of question. Monitoring part of snow belt for possible advisory given first accumulating snow of the season but will defer to day shift with another series of model runs to nail down location if needed. && .LONG TERM...(Thursday through Tuesday) Issued at 423 AM EST Wed Dec 6 2017 Multi-band lake effect snow showers should be ongoing at start of period with intensity waning during the afternoon. Another inch or two with localized 3 inches possible across mainly the Michigan counties where trajectories look best. Given multi-band nature doubtful that any location will see the max amounts from both Wed night and Thursday periods combined so likely a 1 to 3 inch type event for most with localized 4 inches. Low level flow backs to west southwest Thursday evening and this should confine any residual light lake effect to western Cass and northern Berrien counties. Another stronger short wave on target to drop into western Great Lakes late Friday night into Saturday. Models still a bit different on timing but in agreement on light snow likely moving into western areas late Friday night and eastward Saturday morning. Bumped PoPs in collaboration with neighbors to likely category. Lake enhancement expected downwind of Lake Michigan with transition to pure Lake Effect Saturday with another short but good window for snow showers. Several additional inches of accumulation possible Saturday afternoon into Saturday night if deeper moisture hangs around. Intensity could be stronger during this brief window with deeper saturated layer and longer fetch with upstream conditioning leading to some focused bands. Models and blends picking up on slight warming trend Monday ahead of next wave. Did not deviate with focus on the early periods and snow chances but doubtful the blends have taken into account any snow cover that might get laid down over weekend so temps across the north likely too warm. && .AVIATION...(For the 12Z TAFS through 12Z Thursday Morning) Issued at 638 AM EST Wed Dec 6 2017 A very deep surface low was north of Lake Superior early this morning and was helping to keep brisk winds over Northern Indiana. Winds should increase to 15-17 knots this morning with gusts to 25 knots. A weak disturbance in strong west flow may bring flurries to the area today, but for now left snow out until the lake effect snow showers increase and move inland later tonight. SBN will be on the fringe of the snow showers given the west fetch over the lake. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Gale Warning until 7 AM EST this morning for LMZ043-046. && SYNOPSIS...Lashley SHORT TERM...Lashley LONG TERM...Lashley AVIATION...Skipper Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Dec 6, 5:07 AM EST, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 507 AM EST Wed Dec 6 2017 INZ007>009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016- 024-025-071015- Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-Fulton IN-Kosciusko- Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams- Grant-Blackford-Jay-Williams-Fulton OH-Defiance-Henry-Paulding- Putnam-Van Wert-Allen OH- 507 AM EST Wed Dec 6 2017 /407 AM CST Wed Dec 6 2017/ This hazardous weather outlook is for portions of northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance of light snow late Friday night into Saturday with some minor accumulations possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ003>006-MIZ077>081-071015- La Porte-St. Joseph IN-Elkhart-Lagrange-Berrien-Cass MI- St. Joseph MI-Branch-Hillsdale- 507 AM EST Wed Dec 6 2017 /407 AM CST Wed Dec 6 2017/ This hazardous weather outlook is for portions of southwest Michigan and northern Indiana. .DAY ONE...Today and Tonight Lake effect snow showers will develop early this evening and continue overnight. Accumulations of 1 to 2 inches possible tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Snow showers will continue Thursday with 1 to 2 inches possible. There is a chance for snow again Friday night into Saturday and Saturday night. Additional accumulations are likely during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-071015- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 507 AM EST Wed Dec 6 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Conditions hazardous to small craft are expected today and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Conditions hazardous to small craft are expected for much of this period. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.